Alert archive / Colorado / Snow Squall Warnings in 2026

Snow Squall Warning 8, NWS Pueblo, CO

February 20, 20267 counties in Colorado

NWS Pueblo, CO issued this snow squall warning at Feb 20, 2026, 11:09 AM MST for 7 counties in Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 20, 2026, 11:09 AM MST (18:09 UTC)
Expired
Feb 20, 2026, 11:45 AM MST
In force
36 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Huerfano County, CO, Las Animas County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 185 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

899 
WWUS55 KPUB 201809
SQWPUB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Pueblo CO
1109 AM MST Fri Feb 20 2026

COC003-021-023-055-071-105-109-201845-
/O.NEW.KPUB.SQ.W.0008.260220T1809Z-260220T1845Z/
Alamosa CO-Huerfano CO-Rio Grande CO-Saguache CO-Costilla CO-
Las Animas CO-Conejos CO-
1109 AM MST Fri Feb 20 2026

The National Weather Service in Pueblo has issued a

* Snow Squall Warning for...
  Alamosa County in southeastern Colorado...
  Southwestern Huerfano County in southeastern Colorado...
  East central Rio Grande County in south central Colorado...
  Southeastern Saguache County in central Colorado...
  Costilla County in south central Colorado...
  Western Las Animas County in southeastern Colorado...
  Eastern Conejos County in south central Colorado...

* Until 1145 AM MST.

* At 1108 AM MST, a dangerous snow squall was located along a line
  extending from 6 miles southeast of Center to 9 miles east of San
  Luis Valley Airport to 10 miles southeast of Antonito, moving east
  at 70 mph.

  HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
           blowing snow and visibility rapidly falling to less than 
           one-quarter mile. Wind gusts up to 35 mph.

  SOURCE...Radar indicated.

  IMPACT...Travel will become difficult and potentially dangerous 
           within minutes.

U.S. Highway 160 across the San Luis Valley.

Locations impacted include...
Alamosa, San Luis Valley Airport, Monte Vista, Manassa, Sanford,
Antonito, San Luis, Romeo, Blanca, Hooper, Great Sand Dunes, San
Pablo, Mesita, Alamosa East, Fort Garland, Jaroso, Sanchez Reservoir,
Cuchara, San Luis Lake, and San Acacio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

&&

LAT...LON 3699 10608 3736 10591 3760 10632 3778 10595
      3779 10550 3741 10506 3699 10522
TIME...MOT...LOC 1808Z 268DEG 59KT 3769 10604 3739 10569 3700 10584 

SNOW SQUALL...RADAR INDICATED

$$

kam
4 follow-up statements
812 
WWUS55 KPUB 201818
SQWPUB

Snow Squall Warning
National Weather Service Pueblo CO
1118 AM MST Fri Feb 20 2026

COC003-021-023-055-071-105-109-201845-
/O.CON.KPUB.SQ.W.0008.000000T0000Z-260220T1845Z/
Alamosa CO-Huerfano CO-Rio Grande CO-Saguache CO-Costilla CO-
Las Animas CO-Conejos CO-
1118 AM MST Fri Feb 20 2026

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 1145 AM MST FOR
ALAMOSA...SOUTHWESTERN HUERFANO...EAST CENTRAL RIO GRANDE...
SOUTHEASTERN SAGUACHE...COSTILLA...WESTERN LAS ANIMAS AND
SOUTHEASTERN CONEJOS COUNTIES...

At 1117 AM MST, a dangerous snow squall was located along a line
extending from near Hooper to near Blanca to near Jaroso, moving east
at 70 mph.

HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
         blowing snow and visibility rapidly falling to less than 
         one-quarter mile. Wind gusts up to 35 mph.

SOURCE...Radar indicated.

IMPACT...Travel will become difficult and potentially dangerous 
         within minutes.

U.S. Highway 160 from Alamosa to Fort Garland.

Locations impacted include...
Alamosa, San Luis Valley Airport, Monte Vista, San Luis, Blanca,
Hooper, Great Sand Dunes, Jaroso, San Pablo, Sanchez Reservoir,
Mesita, Alamosa East, Cuchara, San Luis Lake, San Acacio, Fort
Garland, Mosca, Chama, Blanca Peak, and Garcia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

&&

LAT...LON 3699 10587 3738 10581 3754 10619 3776 10600
      3778 10595 3779 10550 3741 10506 3699 10522
TIME...MOT...LOC 1817Z 268DEG 59KT 3769 10590 3739 10555 3700 10571 

SNOW SQUALL...RADAR INDICATED

$$

kam
810 
WWUS55 KPUB 201827
SQWPUB

Snow Squall Warning
National Weather Service Pueblo CO
1127 AM MST Fri Feb 20 2026

COC003-021-023-055-071-105-109-201845-
/O.CON.KPUB.SQ.W.0008.000000T0000Z-260220T1845Z/
Alamosa CO-Huerfano CO-Rio Grande CO-Saguache CO-Costilla CO-
Las Animas CO-Conejos CO-
1127 AM MST Fri Feb 20 2026

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 1145 AM MST FOR
ALAMOSA...SOUTHWESTERN HUERFANO...EAST CENTRAL RIO GRANDE...
SOUTHEASTERN SAGUACHE...COSTILLA...WESTERN LAS ANIMAS AND
SOUTHEASTERN CONEJOS COUNTIES...

At 1126 AM MST, a dangerous snow squall was located along a line
extending from near San Luis Lake to near Fort Garland to near
Costilla, moving east at 70 mph.

HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
         blowing snow and visibility rapidly falling to less than 
         one-quarter mile. Wind gusts up to 35 mph.

SOURCE...Radar indicated.

IMPACT...Travel will become difficult and potentially dangerous 
         within minutes.

U.S. Highway 160 from Blanca to Fort Garland, and Colorado 159 from 
Fort Garland to the New Mexico border.

Locations impacted include...
San Luis, Blanca, Hooper, Great Sand Dunes, Jaroso, San Pablo,
Sanchez Reservoir, Mesita, Cuchara, San Luis Lake, San Acacio, Fort
Garland, Mosca, Chama, Blanca Peak, Garcia, Spring Burn Scar south of
Highway 160 in Costilla county, Indian Creek on the southeastern
Spring Burn Scar, and southwestern Spring Burn Scar south of Highway
160 in Huerfano county.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

&&

LAT...LON 3699 10573 3746 10567 3758 10606 3776 10600
      3778 10595 3779 10550 3741 10506 3699 10522
TIME...MOT...LOC 1826Z 268DEG 59KT 3769 10574 3739 10539 3700 10555 

SNOW SQUALL...RADAR INDICATED

$$

kam
534 
WWUS55 KPUB 201835
SQWPUB

Snow Squall Warning
National Weather Service Pueblo CO
1135 AM MST Fri Feb 20 2026

COC021-105-201844-
/O.CAN.KPUB.SQ.W.0008.000000T0000Z-260220T1845Z/
Rio Grande CO-Conejos CO-
1135 AM MST Fri Feb 20 2026

...THE SNOW SQUALL WARNING FOR EAST CENTRAL RIO GRANDE AND
SOUTHEASTERN CONEJOS COUNTIES IS CANCELLED...

The snow squall that prompted the warning has moved out of the 
warned area. Therefore, the snow squall warning has been cancelled.

&&

LAT...LON 3699 10566 3747 10559 3761 10593 3772 10593
      3778 10584 3779 10550 3741 10506 3699 10522
TIME...MOT...LOC 1834Z 268DEG 59KT 3769 10560 3739 10525 3700 10541 

$$

COC003-023-055-071-109-201845-
/O.CON.KPUB.SQ.W.0008.000000T0000Z-260220T1845Z/
Alamosa CO-Huerfano CO-Saguache CO-Costilla CO-Las Animas CO-
1135 AM MST Fri Feb 20 2026

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 1145 AM MST FOR
NORTHERN ALAMOSA...SOUTHWESTERN HUERFANO...SOUTHEASTERN SAGUACHE...
COSTILLA AND WESTERN LAS ANIMAS COUNTIES...

At 1134 AM MST, a dangerous snow squall was located along a line
extending from 6 miles south of Great Sand Dunes to 8 miles west of
Cuchara to near Amalia, moving east at 70 mph.

HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
         blowing snow and visibility rapidly falling to less than 
         one-quarter mile. Wind gusts up to 35 mph.

SOURCE...Radar indicated.

IMPACT...Travel will become difficult and potentially dangerous 
         within minutes.

U.S. Highway 160 near Fort Garland and Colorado 150 from Fort 
Garland to the  New Mexico border.

Locations impacted include...
San Luis, Blanca, Hooper, Great Sand Dunes, Jaroso, San Pablo,
Sanchez Reservoir, Mesita, Cuchara, San Luis Lake, San Acacio, Fort
Garland, Mosca, Chama, Blanca Peak, Garcia, Spring Burn Scar south of
Highway 160 in Costilla county, Indian Creek on the southeastern
Spring Burn Scar, and southwestern Spring Burn Scar south of Highway
160 in Huerfano county.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

&&

LAT...LON 3699 10566 3747 10559 3761 10593 3772 10593
      3778 10584 3779 10550 3741 10506 3699 10522
TIME...MOT...LOC 1834Z 268DEG 59KT 3769 10560 3739 10525 3700 10541 

SNOW SQUALL...RADAR INDICATED

$$

kam
389 
WWUS55 KPUB 201844
SQWPUB

Snow Squall Warning
National Weather Service Pueblo CO
1144 AM MST Fri Feb 20 2026

COC003-023-055-071-109-201854-
/O.EXP.KPUB.SQ.W.0008.000000T0000Z-260220T1845Z/
Alamosa CO-Huerfano CO-Saguache CO-Costilla CO-Las Animas CO-
1144 AM MST Fri Feb 20 2026

...THE SNOW SQUALL WARNING FOR NORTHERN ALAMOSA...SOUTHWESTERN
HUERFANO...SOUTHEASTERN SAGUACHE...COSTILLA AND WESTERN LAS ANIMAS
COUNTIES WILL EXPIRE AT 1145 AM MST...

The snow squall that prompted the warning has weakened. Therefore,
the snow squall warning will be allowed to expire. Roads will remain
snow covered.

&&

LAT...LON 3699 10566 3747 10559 3761 10593 3772 10593
      3778 10584 3779 10550 3741 10506 3699 10522
TIME...MOT...LOC 1844Z 268DEG 59KT 3770 10542 3739 10507 3701 10523 

$$

kam

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this snow squall warning went out at Feb 20, 10:35 AM MST, 34 minutes earlier. Its key messages:

  • Another round of snow over and near the higher terrain through the evening, with scattered showers, and a few possible claps of thunder, across the southeast plains this afternoon and evening.
  • A warming and drying trend through the weekend with temperatures back above seasonal levels early next week.
Area forecast discussion, Feb 20, 10:35 AM MST, 34 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1035 AM MST Fri Feb 20 2026

.KEY MESSAGES...

- Another round of snow over and near the higher terrain through the
  evening, with scattered showers, and a few possible claps of thunder,
  across the southeast plains this afternoon and evening.

- A warming and drying trend through the weekend with temperatures
  back above seasonal levels early next week.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 111 AM MST Fri Feb 20 2026

Current water vapor imagery and upper air analysis has increasing
southwest flow across the region, as the main Pacific Northwest
upper trough is finally translating across the Intermountain West
and Great Basin at this time. Regional radars are starting to see
increasing echoes across the Continental Divide, with temperatures
much cooler than previous nights, with current readings in the teens
and 20s, save for single digit readings at the peaks.

No big changes to current forecast with latest models indicating the
upper trough translating across the south central Colorado through
the early afternoon, which continues out across the eastern plains
through the late evening and into the High Plains later tonight.
With that said, will continue to see increasing coverage and intensity
of precipitation across the Continental Divide into the the early morning
hours, with precipitation spreading east across the higher terrain through
the afternoon, with scattered showers spreading east across the plains
through the evening. Steep lapse rates associated with the passing trough,
along with some minor cape being progged, will bring the potential for a
few thunder showers as well, with the Day 1 SPC Outlook indicating thunder
possible, generally along and south of the Highway 50 Corridor today.
The best accumulations remain expected across the southwest mountains with
up to a foot possible across the higher peaks of the eastern San Juan mtns.
Quick movement of the this system will limit accumulations with 2 to 4 inches
possible across the rest of the higher terrain, with 1 to 2 inches possible
across the high mountain valleys. Further east across the plains, can't rule
out a quick inch of snow,  with quickly deteriorating conditions, as these
showers roll across the plains.  Breezy westerly winds remain over and near
the higher terrain today, with the strongest winds across the southern Tier
and southern I-25 Corridor. Further east, breezy southerly winds will also
help boost temperatures into the 40s to lower 50s, with highs mainly in the
20s and 30s across the rest of the area. While winds across the southern Tier
will be up, the cooler temperatures and moisture within the passing wave will
keep humidity above critical fire weather levels today.

Precipitations wanes with the passing wave tonight, and with clearing skies
from west to east and a cooler airmass in place, overnight lows to be below
seasonal levels in the single digits above and below zero across the higher
terrain, and mainly in the teens across the plains.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 111 AM MST Fri Feb 20 2026

A warming and drying remains in the offing for the weekend, with highs
in the 40s and 50s across the plains and into the 30s and 40s across
the higher terrain. Upper ridging building across the Rockies early
next week will help boost temperatures well above seasonal levels
through the middle of next week, with increasing westerly flow also
bringing back the potential for critical fire weather conditions.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1003 AM MST Fri Feb 20 2026

Showers will spread off the mountains through the afternoon
with the potential of impacting all three terminals this
afternoon. Brief rounds of -SHSN, or -SHRASN in the case of
KPUB, will be possible into early evening producing brief MVFR
conditions, especially at KALS and KCOS. Winds will increase out
of the west with gusts to around 30 kts at KALS, while winds
will increase from the north at 15-30 kts at KCOS and KPUB late this
afternoon and evening. Additional accumulations of up to an
inch will be possible at KALS and KCOS. Snow will decrease
quickly this evening with a return of clear skies and light
winds by Saturday morning. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 11 PM MST this evening for COZ068.

&&

SHORT TERM...MW
LONG TERM...MW
AVIATION...KT
Hazardous weather outlook, Feb 20, 3:16 AM MST, 7 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
316 AM MST Fri Feb 20 2026

COZ058>089-093>099-211030-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
316 AM MST Fri Feb 20 2026

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Snow increases in coverage and intensity across the higher terrain
through the day, with scattered showers, and a few possible claps
of thunder, spread across the southeast plains late this afternoon
and evening. Precipitation winds down and end from west to east into
early Saturday morning. Up to a foot of snow is possible across the
higher peaks of the eastern San Juan mountains, where hazardous travel
conditions can be expected through out the day. The quick movement
of this passing system will limit snowfall, with 2 to 4 inches of snow
possible across the rest of the higher terrain, and up to 2 inches across
the high mountain valleys. Further east across the i-25 Corridor into
the southeast plains, can't rule out a quick inch of snow, with the
potential for quickly deteriorating conditions, as these convective
showers roll across the region.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Upper level ridging building across the Rockies early next week will
help boost temperatures to well above seasonal levels, with increasing
westerly flow also bringing back the potential for critical fire weather
into the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

23/23

In the hours before

Local storm report, Feb 20, 10:19 AM MST, 50 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1019 AM MST Fri Feb 20 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     Snow             7 SW Creede             37.77N 107.00W
02/20/2026  M8.0 Inch        Mineral            CO   Trained Spotter

0800 AM     Snow             8 W Ortiz               37.04N 106.17W
02/20/2026  M2.5 Inch        Conejos            CO   Cocorahs

            Cocorahs station CO-CN-9 Antonito 9.0 WSW.

0800 AM     Snow             1 NNE Buena Vista       38.85N 106.13W
02/20/2026  M1.1 Inch        Chaffee            CO   CO-OP Observer

            CO-OP Observer station BNVC2 1.4 NE Buena
            Vista.

0700 AM     Snow             1 S Del Norte           37.67N 106.35W
02/20/2026  M1.2 Inch        Rio Grande         CO   CO-OP Observer

            CO-OP Observer station DLNC2 0.8 S Del
            Norte.

0700 AM     Snow             3 ENE Del Norte         37.69N 106.31W
02/20/2026  M1.2 Inch        Rio Grande         CO   Cocorahs

            Cocorahs station CO-RG-19 Del Norte 2.5 ENE.

0700 AM     Snow             15 WSW Wolf Creek Pass  37.40N 107.06W
02/20/2026  M8.0 Inch        Mineral            CO   Cocorahs

            Cocorahs station CO-MN-8 Pagosa Springs 9.0
            NNW.

0700 AM     Snow             5 SSE La Veta Pass      37.52N 105.15W
02/20/2026  M1.5 Inch        Huerfano           CO   Cocorahs

            Cocorahs station CO-HF-3 La Veta 7.7 W.

0602 AM     Snow             1 SE Wolf Creek Pass    37.47N 106.79W
02/20/2026  M44.0 Inch       Mineral            CO   Public

            Storm total reported by Wolf Creek Ski
            Patrol. 17 inches fell in the past 24 hours.

0535 AM     Snow             1 NNW Monarch Pass      38.51N 106.33W
02/20/2026  E9.0 Inch        Chaffee            CO   Public

            Storm total over the past 48 hours reported
            by Monarch Ski Patrol. 1 inch fell in the
            past 24 hours.

&&

Nearby

Snow Squall Warnings in Colorado, 2026Every snow squall warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.